Weight Loss NHS
75,566 members • 40,434 posts

Still haven't lost any weight… 😢

I think I may have even gained some. I have been eating similar to how I was in previous months, so this is strange, and I'm starting to suspect it has something to do with my antidepressants (Sertraline).

I'll have to adapt to the change in my metabolism, if that's what's causing it. I'm going to be stricter as of tomorrow. I'll have to, I have no choice. I'm still floating around 256-258lbs, which isn't good, as my lowest weight was 255lbs.

On a positive note, for about a month now, I've been feeling physically fitter. I'm glad I've improved there, probably due to the exercise. But, I want to see weight loss.

Regarding my health all together, the antidepressants haven't made much of a difference. I still feel the same. It has only been three weeks, though, so I will give it a bit more time.

I have severe anaemia still, so I have to take two iron tablets a day, with a piece of fruit it says on the box. At least that'll encourage me to eat more fruits.

Oh, and I'm going to get a scan to see if I have PCOS. They're going to do more blood tests on me to get to the bottom of my irregular menstrual cycle. It may even reveal that I do have PCOS or something similar, which would mean I'll have to be more mindful of that in my diet, which would be hard, as most of my diet consists of carbohydrates.

I hope my next update will be a little more positive. It's not nice being stuck in the same position for weeks on end, it's soul crushing.

Since I posted this update, I'll give myself a bit of a day off from my usual intermittent fasting. I'll start again tomorrow with a new mindset and plan, and hopefully it'll make a difference.

25 Replies
oldest • newest

I feel your pain sweets yes they increase your appetite or caused cravings.

3 likes
Reply

Oh, have you used them before?

Reply

No, but I'm on similar meds. In total three no four meds that cause weight gain increase appetite.

1 like
Reply

Yeah, I have noticed a difference in my appetite. I'll just have to try harder, I guess. I'll see if I can lose 2lba by the end of the month. I want to eventually reach my first goal weight, 233lbs. It'll be slow and steady, I guess. Day 1 has gone well.

1 like
Reply

Sometimes I can lose up to 8lbs in a week, but the following week I'll put back half as the cravings are relentless.

My advice is don't giving up it is slow but it's worth it. Xxx

1 like
Reply

You have already lost two stone!! We look up to you but I know we all have our good and bad days. It's normal to fluctuate like that. It's barely over your lowest weight. I do know how frustrating it is to sts for a while as I did for several months. Just keep doing what you have been doing and it will start going down again. Adding meds doesn't help but your body will adjust to it. Will look forward to hearing about your progress.

5 likes
Reply

I hope it adjusts soon. I would've normally lost 10lbs in the time I've stagnated. I was planning on getting into the 230s by New Year's, which was realistic before, but it's obvious now that that isn't going to happen for me, unfortunately. Sad to say, I'll be lucky to reach the 240s by then at this rate, and if I'm not careful, I could be back in the 260s.

2 likes
Reply

You'll get back on track. Anything lost between now and then will be a blessing. It all counts. Chin up!!

2 likes
Reply

you got it all right melhall!!!!

2 likes
Reply

Well done for posting DiDiZia

Your the second member today to mention that anti-depressant, do read the possible side effects and maybe speak with your medical professional for advice on losing weight whilst on them..

3 likes
Reply

My doctor insisted that they do not, because I asked her to put me on an antidepressant that doesn't cause weight gain. Even on the leaflet, it doesn't mention weight gain as a possible side effect. I thought I'd be okay with them. It does say that it can increase appetit in some, so I'm not sure if that could be causing the weight gain.

1 like
Reply

I’ve been taking Sertraline for about eighteen months and am convinced that’s what caused my weight gain - now under control. It’s certainly been worth taking because my sleep pattern is way better than it was and I’ve found the motivation to do stuff - oh, and most importantly I’m not suicidal any more! It’s taken a frustrating while to achieve, but I am finally losing the weight. Keep going!

2 likes
Reply

Thanks. I hope it works out in the end.

Reply

Increased appetite= weight gain. My meds say the same some days evenings only I just want to snack. So I drink lots of water sometimes.

Reply

I'm on prednisolone for arthritis. Instead of beating myself up I stick to my diet and accept my weight loss will be slower than most. My target is half a pound a week and i find that I'm loosing more just by expecting less. I'm not sure about your anti depressants but my medication holds onto water more which is why I risk gaining weight. I excercise regularly and do find I don't loose as much or stay the same when I don't excercise. There is a lot of evidence that tells us excercise helps improve stress anxiety and depression

I used to take tablets for anxiety for almost 10 years but with excerise I feel great. I am also a non smoker which also helps reduce anxiety etc long term. Keep up the healthy lifestyle regardless. You are doing so well just by continuing.👏👏👏

2 likes
Reply

How many mgs of Prednisone are you taking? I started out taking 40mgs but now I’m down to 10mgs. I will be taking 10 for at least 9 more months

Reply

I'm on 10 mg per day. Cut down from 35.

Reply

I'm on them for the unforeseen future. I'm refusing the alternative disease modifying drugs as one caused liver failure which i recovered from.

Reply

I suppose so. I'll have to see, because at the moment, I'm losing nothing. Now I'm off my course, I can pay closer attention to my diet. I think what I'm experiencing could be water retention, too.

1 like
Reply

Hi,

I gained 25 lbs on sertraline, then went on Paxil and gained another 25lbs. I am going to try a different antidepressant. I refuse to take anything that has a side effect of weight gain.

2 likes
Reply

If I don't lose weight by New Year's, I'm definitely coming off them.

Reply

My GP writes the prescription only when you read the side effect's do you realise.

Saying that I mentioned my meds to my GP and the side effects I can experiencing she didn't change them she coldly said you can cut down. I calmly told her thank you and left. Promising not to see her again.😡😡

1 like
Reply

Hi have a look at the blood sugar diet and see if it makes sense to you.. especially as you say you eat mainly carbs😂

1 like
Reply

oh baby I understand. I am taking a number of prescriptions for depression. I think it makes my metabolism slow too. I have to make other attempts at losing weight and try to stay away from my depression. sometimes it is difficult.. everyone says to pull yourself up by your own bootstraps but they do not understand. I hear all the time, it is not that bad, you should be happy, you can do this blah blah blah. but I take my meds and try try try to stay up. this forum helps a ton... I can be who I really am here and I appreciate everyone being so good to me for it. anyway, you can do this I promise, if I can taking 5 different meds, you can too. I understand you wanting to do the fast thing, I do it too sometimes. if you can stay away from sweets, you will be way better off. it is very difficult sometimes but you can do this!

3 likes
Reply

Two people told me that. My mother was one, then she later asked how I felt when my moods took a tumble. (I told her all I want is to die.) I promised on her death bed that I will be okay. And that means loosing weight, and regaining control of my life. Sometimes I feel like the meds are causing more harm then good.

3 likes
Reply

You may also like...